MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH CEM STEM INSERTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH CEM STEM INSERTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71364014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the impactor broke off in the stem while impacting.The tip was left in the stem inside the patient.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ECH CEM STEM INSERTER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6655508
Report Number1020279-2017-00452
Device Sequence Number16526534
Product Code JDI
UDI-Device Identifier03596010377920
UDI-Public03596010377920
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2009
Device Catalogue Number71364014
Device Lot Number90203929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by ManufacturerNot provided
05/05/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date06/24/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR